Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 145, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 9, 2021, 5:49 PM CDT for Anderson County, Leon County, Texas. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2021, 5:49 PM CDT (22:49 UTC)
- Expired
- May 9, 2021, 6:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Anderson County, TX, Leon County, TX
The radar
The Ft Hood radar (KGRK), 179 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 6:20 PM CDT | HAIL 1.75 | 12 Sse Oakwood, TX | TIME ESTIMATED. |
| May 9, 6:25 PM CDT | TSTM WND DMG | 11 Sse Oakwood, TX | 10X10 PORTABLE SHED BLOWN OVER, SOME MINOR ROOF DAMAGE, LIMBS & TREE DOWN. TIME ESTIMATED FROM RADAR. |
| May 9, 6:25 PM CDT | TSTM WND DMG | 12 Sse Oakwood, TX | SEVERAL SMALL TREES BLOWN DOWN. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 3:01 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1448 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 473 m²/s²
- 0-3 km storm-relative helicity
- 499 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
922
WUUS54 KFWD 092249
SVRFWD
TXC001-289-092330-
/O.NEW.KFWD.SV.W.0145.210509T2249Z-210509T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
549 PM CDT Sun May 9 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Northeastern Leon County in central Texas...
South central Anderson County in central Texas...
* Until 630 PM CDT.
* At 549 PM CDT, a severe thunderstorm was located over Buffalo, or
17 miles southeast of Teague, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Buffalo, Elkhart, Jewett and Oakwood.
This includes Interstate 45 between mile markers 169 and 180.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3157 9545 3154 9565 3153 9565 3150 9574
3147 9572 3146 9575 3146 9571 3137 9568
3130 9612 3145 9616 3155 9594 3171 9551
TIME...MOT...LOC 2249Z 258DEG 24KT 3144 9608
HAIL...1.00IN
WIND...60MPH
$$
Prater1 follow-up statement
069
WWUS54 KFWD 092305
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
605 PM CDT Sun May 9 2021
TXC001-289-092330-
/O.CON.KFWD.SV.W.0145.000000T0000Z-210509T2330Z/
Leon TX-Anderson TX-
605 PM CDT Sun May 9 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN LEON AND SOUTH CENTRAL ANDERSON COUNTIES...
At 605 PM CDT, a severe thunderstorm was located 13 miles east of
Buffalo, or 21 miles northwest of Austonio, moving east at 35 mph.
HAZARD...65 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Buffalo, Elkhart and Oakwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3157 9545 3154 9565 3153 9565 3150 9574
3147 9572 3146 9575 3146 9571 3137 9568
3130 9612 3146 9613 3155 9594 3171 9551
TIME...MOT...LOC 2305Z 290DEG 29KT 3145 9584
HAIL...1.00IN
WIND...65MPH
$$
PraterWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:00 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, May 9, 3:00 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 300 PM CDT Sun May 9 2021 ...New Long Term... .SHORT TERM... /Issued 1201 PM CDT Sun May 9 2021/ /This Afternoon Through Monday Night/ Morning surface analysis shows a cold front bisecting North Texas along a line from near Comanche to Fort Worth to Bonham. Visible satellite imagery shows this boundary well as a fine line of cloud cover steadily advancing southward. Ahead of the front, a moisture rich boundary layer is in place with surface dewpoints in the lower 70s. This boundary layer was sampled well by an aircraft sounding about an hour ago, showing the moisture depth to around 800 mb and a significantly weaker capping inversion than was sampled on the 12Z FWD raob. Above the capping, a plume of >9 C/km lapse rates were observed. This environment will become increasingly unstable into the afternoon as we continue to heat into the 80s with peeks of sunshine now apparent south of the boundary. As the front continues southward during peak heating, thunderstorms should erupt somewhere in the vicinity of a Hillsboro to Ennis to Canton line initially between 3-5 pm, and expand southwestward into the evening hours as the front continues southward. Areas east of I-35 and south of I-20 are under the greatest threat for severe weather. Low level winds will weaken with the approach of the cold front and the overall tornado threat should be low, however, given the strong instability and perhaps a remnant boundary from earlier convection across the south, we'll have to keep an eye on locally enhanced areas of vorticity that could raise the threat in a few locations across our far southeastern counties. Otherwise, deep layer shear will be sufficient for organized severe weather with primarily a very large hail threat and damaging wind threat. Thunderstorm chances will diminish late tonight as the front moves into Central Texas. Unseasonably cool air will filter in behind the front with low temperatures dropping into the lower 50s in the northwest to lower 60s in the southeast. Cloud cover will overspread the region late tonight atop the cooler airmass and Monday will be a very cool day by May standards. Highs will range from the lower 60s in the north to lower 70s in the south. Warm advection will increase late in the day and rain/storm chances will overspread the region once again, especially by Monday night where widespread rain and isolated thunderstorms will occur. Steep lapse rates will support a low end hail threat with any convection Monday evening and overnight, but the overall severe weather threat will be significantly lower than today. Dunn && .LONG TERM... /NEW/ /Tuesday onward/ A slow-moving upper-level trough will continue to amplify across the interior CONUS over the next few days. At the present time, a cold front is moving south across North TX. This cold front is forecast to stall near the Gulf Coast by late Monday. While the FWD CWA will be north of the surface front, the 850 mb front will be stretched across Central TX through Wednesday. This will act as a focus for widespread shower/thunderstorm development as isentropic ascent continues near this front as southwest flow continues above the surface front. The transport of Pacific moisture in the mid levels of the troposphere will allow PWAT values to climb to near climatological maximum values for mid-May. This will support the potential for heavy rainfall near where the 850 mb stationary front becomes established. Right now, it appears this is most likely to occur somewhere over Central TX. Forecast event-total QPF (i.e., today through Wednesday) across Central TX looks likely to be in the 3-5" range. This would almost certainly require a Flash Flood Watch for parts of Central TX if the forecast were to hold, but after coordination with neighboring WFOs, we will wait and see how much rainfall occurs today before making the decision on a watch for the rainfall forecast for Monday and Tuesday, as the greater threat for flash flooding looks to be on Tuesday. In addition to the flash flood potential, per coordination with WGRFC, there will also be a potential for minor flooding within the Neches and Trinity basins. Rainfall chances will begin to decrease by late Wednesday and into Thursday as the upper-level trough axis passes to our east and ridging builds in the West. The next upper-level trough will dig into the Pacific Northwest by the end of the week, leading to robust return flow across the south central CONUS, bringing a warming trend and allowing temperatures to return to near normal values. Godwin && .AVIATION... /Issued 1201 PM CDT Sun May 9 2021/ /18Z TAFs/ The cold front is moving through the Metroplex now and we'll start the TAFs off with north flow, although it may be just a tad beyond 18Z at DAL/GKY. VFR cigs may prevail for a few hours before scattering out this afternoon. Thunderstorms are expected to develop just to the southeast of the major airports and will likely significantly impact the Cedar Creek arrival sector through evening. Otherwise, MVFR cigs will likely overspread the region again tonight and continue through Monday with increasing rain/storm chances Monday afternoon and especially Monday night. At Waco, VFR cigs will prevail through the afternoon, but TS chances will increase from 22Z to 02Z and we'll continue with VCTS in the TAF during this time with a TEMPO TSRA between 23Z and 01Z. North flow will prevail behind the front late this afternoon. MVFR cigs will again spread over the region tonight and continue through Monday. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 58 67 58 67 57 / 10 30 60 80 60 Waco 64 72 61 71 59 / 30 20 60 90 70 Paris 55 64 54 62 54 / 10 40 60 80 60 Denton 53 65 56 65 54 / 5 40 60 80 60 McKinney 55 67 56 65 55 / 10 40 60 80 60 Dallas 59 68 59 68 58 / 10 30 60 80 60 Terrell 58 70 56 67 56 / 20 40 70 80 70 Corsicana 62 71 59 70 59 / 40 30 70 90 70 Temple 64 74 62 73 59 / 40 20 60 90 70 Mineral Wells 54 64 54 65 54 / 5 30 60 80 50 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 9, 5:41 PM CDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 541 PM CDT Sun May 9 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 541 PM CDT Sun May 9 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Thunderstorms will continue this evening, mainly south of I-20 and east of I-35. Some thunderstorms may be severe with large hail and damaging winds. A tornado or two cannot be ruled out. Storms should move southeast of the area around midnight or shortly after. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorm chances will continue Monday through Wednesday. While the severe weather threat will be low, heavy rainfall leading to flash flooding will be possible across parts of Central Texas. Some rivers may also experience minor flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible for parts of Central and East Texas this evening.
In the hours before
Local storm report, May 9, 4:24 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
424 PM CDT SUN MAY 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL 5 S AQUILLA 31.79N 97.23W
05/09/2021 U1.00 INCH HILL TX PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
DHLocal storm report, May 9, 4:39 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
439 PM CDT SUN MAY 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL WEST 31.80N 97.09W
05/09/2021 U1.00 INCH MCLENNAN TX PUBLIC
&&
DHLocal storm report, May 9, 5:05 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
505 PM CDT SUN MAY 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL MOUNT CALM 31.76N 96.88W
05/09/2021 U0.75 INCH HILL TX PUBLIC
&&
DHLocal storm report, May 9, 5:27 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
527 PM CDT SUN MAY 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 3 SW MEXIA 31.64N 96.51W
05/09/2021 M60 MPH LIMESTONE TX AWOS
MEXIA (LIMESTONE COUNTY AIRPORT) AWOS
REPORTED A WIND GUST OF 60 MPH.
&&
DHLocal storm report, May 9, 5:44 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
544 PM CDT SUN MAY 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG 7 WSW MEXIA 31.65N 96.59W
05/09/2021 LIMESTONE TX EMERGENCY MNGR
MULTIPLE LARGE TREES DOWN ACROSS ROAD AT LCR
377 AND LCR 379.
&&The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:39 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 30 min |
| May 9, 4:08 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Limestone, McLennan | 52 min |
| May 9, 4:32 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Limestone, Navarro | 28 min |
| May 9, 4:58 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Hill, Limestone, Navarro | 62 min |
| May 9, 5:33 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone | 42 min |
| May 9, 6:26 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.